Alert archive / Pennsylvania / Wind Advisories in 2008

Wind Advisory 1, NWS Pittsburgh, PA

January 8, 200811 counties in Ohio; 12 counties in Pennsylvania; 6 counties in West Virginia

NWS Pittsburgh, PA issued this wind advisory at Jan 8, 2008, 2:47 PM EST for 11 counties in Ohio; 12 counties in Pennsylvania; 6 counties in West Virginia. It took effect at Jan 9, 2008, 12:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2008, 2:47 PM EST (19:47 UTC)
In effect from
Jan 9, 2008, 12:00 AM EST
Expired
Jan 9, 2008, 6:38 AM EST
In force
7 hr
Issued by
NWS Pittsburgh, PA
All 29 counties

Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 29 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2008-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2008-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KPBZ 081947
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
247 PM EST TUE JAN 8 2008

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-090400-
/O.NEW.KPBZ.WI.Y.0001.080109T0500Z-080109T1700Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE...
STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE...
BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...
ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
247 PM EST TUE JAN 8 2008

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST
WEDNESDAY. 

A STRONG COLD FRONT WILL PUSH EASTWARD ACROSS THE REGION LATE
TONIGHT. WINDS ARE EXPECTED TO GUST UP TO 50 MPH ALONG AND JUST
BEHIND THE FRONT LATE TONIGHT INTO WEDNESDAY MORNING.

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
5 follow-up statements
000 
WWUS71 KPBZ 090117
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
817 PM EST TUE JAN 8 2008

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-090930-
/O.CON.KPBZ.WI.Y.0001.080109T0500Z-080109T1700Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE...
STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE...
BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...
ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
817 PM EST TUE JAN 8 2008

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
EST WEDNESDAY. 

A STRONG COLD FRONT WILL PUSH EASTWARD ACROSS THE REGION LATE
TONIGHT. WINDS ARE EXPECTED TO GUST UP TO 50 MPH ALONG AND JUST
BEHIND THE FRONT LATE TONIGHT INTO WEDNESDAY MORNING.

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS71 KPBZ 090548
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1248 AM EST WED JAN 9 2008

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-091400-
/O.CON.KPBZ.WI.Y.0001.000000T0000Z-080109T1700Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE...
STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE...
BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...
ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
1248 AM EST WED JAN 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

A STRONG COLD FRONT WILL PUSH EASTWARD ACROSS THE REGION TONIGHT.
WINDS ARE EXPECTED TO GUST UP TO 50 MPH ALONG AND JUST BEHIND THE
FRONT. THE BETTER POTENTIAL FOR 50 MPH GUSTS WILL OCCUR WITH LINES
OF SHOWERS THAT HAVE DEVELOPED ALONG AND IN ADVANCE OF THE FAST
MOVING FRONT.

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

15
000 
WWUS71 KPBZ 090609
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
109 AM EST WED JAN 9 2008

OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-090900-
/O.UPG.KPBZ.WI.Y.0001.000000T0000Z-080109T1700Z/
/O.NEW.KPBZ.HW.W.0001.080109T0609Z-080109T0900Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...TORONTO...
WEIRTON...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE
109 AM EST WED JAN 9 2008

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

A STRONG COLD FRONT WILL PUSH EASTWARD ACROSS THE REGION. WINDS
ARE EXPECTED TO GUST UP TO 56 MPH ALONG THE FRONT. THE BETTER
POTENTIAL FOR 60 MPH GUSTS WILL OCCUR WITH LINES OF SHOWERS THAT
HAVE DEVELOPED ALONG AND IN ADVANCE OF THE FAST MOVING FRONT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MDZ001-PAZ007>009-013>016-020>023-029>032-WVZ021>023-041-091415-
/O.CON.KPBZ.WI.Y.0001.000000T0000Z-080109T1700Z/
GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-
WESTMORELAND-GREENE-FAYETTE-MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...
BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...FAIRMONT...MORGANTOWN...
KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
109 AM EST WED JAN 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

A STRONG COLD FRONT WILL PUSH EASTWARD ACROSS THE REGION. WINDS
ARE EXPECTED TO GUST UP TO 50 MPH ALONG AND JUST BEHIND THE FRONT.
THE BETTER POTENTIAL FOR 50 MPH GUSTS WILL OCCUR WITH LINES OF
SHOWERS THAT HAVE DEVELOPED ALONG AND IN ADVANCE OF THE FAST
MOVING FRONT.

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS71 KPBZ 090904
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
404 AM EST WED JAN 9 2008

OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-091015-
/O.EXP.KPBZ.HW.W.0001.000000T0000Z-080109T0900Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...TORONTO...
WEIRTON...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE
404 AM EST WED JAN 9 2008

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

THE STRONGEST WINDS HAVE MOVED WELL EAST OF THE AREA.

$$

MDZ001-PAZ007>009-013>016-020>023-029>032-WVZ021>023-041-091700-
/O.CON.KPBZ.WI.Y.0001.000000T0000Z-080109T1700Z/
GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-
WESTMORELAND-GREENE-FAYETTE-MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...
BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...FAIRMONT...MORGANTOWN...
KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
404 AM EST WED JAN 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

A STRONG COLD FRONT MOVED THROUGH THE AREA LEAVING BEHIND VERY
GUSTY WINDS. GUSTS OVER 45 MPH ARE POSSIBLE THIS MORNING...
ESPECIALLY IN THE HIGHER ELEVATIONS.

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS71 KPBZ 091138
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
638 AM EST WED JAN 9 2008

MDZ001-PAZ007>009-013>016-020>023-029>032-WVZ021>023-041-091245-
/O.CAN.KPBZ.WI.Y.0001.000000T0000Z-080109T1700Z/
GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-
WESTMORELAND-GREENE-FAYETTE-MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...
BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...FAIRMONT...MORGANTOWN...
KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
638 AM EST WED JAN 9 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY. 

WINDY CONDITIONS WILL CONTINUE EARLY THIS MORNING BUT WIND GUSTS
ABOVE 45 MPH AND SUSTAINED WIND ABOVE 30 MPH ARE NO LONGER
EXPECTED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Jan 8, 6:41 AM EST, 8 hours 6 minutes earlier.

Area forecast discussion, Jan 8, 6:41 AM EST, 8 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
641 AM EST TUE JAN 8 2008

.SYNOPSIS...
SOUTHERLY FLOW OVER THE OHIO VALLEY WILL RESULT IN UNSEASONABLY
WARM TEMPERATURES CONTINUING TODAY. A COLD FRONT WILL CROSS THE
AREA EARLY WEDNESDAY...BRINGING SHOWERS AND POSSIBLY A
THUNDERSTORM. COOLER TEMPERATURES WILL PREVAIL FOR LATE IN THE
WEEK...WITH A REINFORCING PUSH OF COLDER AIR FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
MODELS CONTINUE TO SLOW FRONT. GFS HAS COME BACK TO SLOWER NAM
SOLUTION KEEPING THE HIGHER POPS AFT 00Z. REMOVED POPS TODAY AS
BOTH MODELS ARE CENTERING LINE OF QPF RIGHT AHEAD OF AND ALONG
FRONT. TEMPS WILL SOAR TO NEAR RECORD LEVELS AGAIN TODAY. IF WE
BREAK OUT OF CLOUD COVER TODAY...TEMPS COULD MAKE IT INTO THE
70S. WINDS CAN GUST NEAR 30 MPH DUE TO THE ACCOMPANYING DEEP VERTICAL
MIXING ENHANCED BY THIS WARMUP WHICH CAN BETTER TAP THE MOMENTUM
OF THE FASTER WINDS ALOFT AS INDICATED BY MORNING SOUNDING AND NAM
MODEL RUN FORECAST SOUNDINGS.

&&

.SHORT TERM /WEDNESDAY/...
FRONT WILL BE NEAR CENTRAL INDIANA THIS EVENING WITH THE QPF
CONFINED TO IT. GFS CONTINUES TO BE A BIT FASTER THAN NAM PUSHING
SHOWERS INTO MY WEST SHORTLY AFT 03Z. NAM HOLDS OFF ALL PCP UNTIL
AFT 06Z. TRIED TO GO MIDDLE OF THE ROAD HERE AS IT DOES APPEAR THE
FRONT IS INCREASING FORWARD SPEED TONIGHT AS STRONG LL JET
DEVELOPS. IN ADDITION TO SHOWERS...SFC WINDS WILL INCREASE
OVERNIGHT AS WELL. GUSTS TO 35 OR 40MPH ARE POSSIBLE JUST AHEAD OF
FRONT. NAM SHOWING 70KT JET AT 85H AROUND 09Z...WOULD EXPECT SOME
OF THIS WIND TO BEGIN TO REACH THE GROUND WITH AND BEHIND FRONT.
BUFKIT SOUNDINGS SHOWING MOMENTUM XFER CLOSE TO 50KTS RIGHT BEHIND
FRONT. ALSO MODELS SHOWING CLOSE TO 8MB PRESSURE RISES BEHIND
FRONT. A WIND ADVISORY MAY BE NEEDED LATE TONIGHT AND WED MORNING.
OTHER CONCERN WITH FRONT IS THE CHC FOR CONVECTION. WENT WITH A
MENTION OF ISO TRW OVERNIGHT AS THERE IS SOME WEAK INSTABILITY AND
A VERY STRONG LL JET. IF CONVECTION DOES DEVELOP...DAMAGING WINDS
WILL BE A BIG CONCERN.

FRONT RACES THROUGH AREA QUICKLY ON WED MORNING AND SHOWERS WILL
END BY LATE MORNING. MUCH DRIER AIR PUSHES IN BEHIND FRONT. THERE
IS A BRIEF SHOT OF COLDER AIR IN THE MID AND UPPER LEVELS WED AFT
BUT IT EXITS QUICKLY TO THE NORTH BY WED EVENING.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
SFC HIGH BUILDS IN WED NIGHT AND MOVES THROUGH BY THU MORNING.
ANOTHER SYSTEM WILL MOVE ACROSS THE MID WEST THU. THIS SYSTEM WILL
BEGIN TO PICK UP AND ORGANIZE MOISTURE OVER THE LOWER MISS
VALLEY. AS THE SYSTEM MOVE TOWARD THE AREA THU NIGHT...IT WILL
PUSH THIS PLUME OF MOISTURE NORTHWARD. SHOWERS WILL RETURN THU
NIGHT WITH THE HIGHEST QPF OVER MY EASTERN HALF. SFC LOW SWINGS
THROUGH EARLY FRIDAY MORNING AND COLDER AIR BEGINS TO MOVE
SOUTHWARD FRIDAY AFTERNOON.

COLDER PATTERN EXPECTED FOR THE WEEKEND AND INTO THE BEGINNING OF
NEXT WEEK.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
MAIN CONCERN THROUGH DAYTIME WEDNESDAY WILL BE THE GUSTY WINDS.
WINDS TODAY CAN GUST TO 25-30KTS DUE TO DEEP VERTICAL MIXING BEING
ABLE TO TRANSFER DOWN THE MOMENTUM OF THE FAST WINDS ALOFT.
OBSERVED MORNING PITTSBURGH SOUNDING CONFIRM WINDS ALOFT ARE
ALREADY FAST.

JUDGING FROM THE LATEST NAM MODEL RUN, THE STRONGEST WIND GUSTS WILL
OCCUR WITH THE COLD FRONTAL PASSAGE WEDNESDAY MORNING 10Z-13Z WHEN
NAM MODEL SOUNDINGS SUGGEST WIND GUSTS CAN REACH 40-50 KTS. POST
FRONTAL VERTICAL MIXING CAN STILL CAUSE SURFACE GUSTS OF 30-35 KTS.

REGARDING FLIGHT CATEGORIES, EXPECT VFR EXCEPT FOR MVFR DURING THE
2-3 HOUR PERIOD SURROUNDING THE COLD FRONTAL PASSAGE DUE TO SHOWERS
AND ISOLATED THUNDERSTORMS MOISTENING THE BOUNDARY LAYER.

THE NEXT BOUT OF SUB-VFR CONDITIONS WILL START THURSDAY NIGHT AND
LAST INTO LATE FRIDAY OR SATURDAY AS RECENT GFS AND ECMWF MODEL RUNS
SHOW A LOW PRESSURE SYSTEM BRINGING RAIN AND HENCE A PROLONGED
PERIOD OF SATURATED BOUNDARY LAYER CONDITIONS THAT COULD LINGER IN
THE SYSTEMS WAKE.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jan 8, 3:43 AM EST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
343 AM EST TUE JAN 8 2008

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-090845-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
343 AM EST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

...STRONG WINDS POSSIBLE LATE TONIGHT...

A COLD FRONT WILL RAPIDLY MOVE THROUGH THE AREA LATE TONIGHT. JUST
AHEAD OF AND ALONG THIS FRONT...SURFACE WINDS WILL INCREASE. WIND
GUSTS TO 45 MPH ARE POSSIBLE LATE TONIGHT. IN ADDITION...THERE IS
A CHANCE THAT THUNDERSTORMS COULD DEVELOP ALONG THIS FRONT. ANY
STORMS THAT DO DEVELOP WILL ALSO CAUSE STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

...STRONG WINDS POSSIBLE WEDNESDAY MORNING...

WINDS WILL REMAIN GUSTY BEHIND THE COLD FRONT WEDNESDAY MORNING.
WINDS GUSTS TO 45 MPH ARE ALSO POSSIBLE DURING THE MORNING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Pennsylvania, 2008Wind Advisories in Ohio, 2008Wind Advisories in West Virginia, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.